Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
184 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for a staph infection

Answered by
Dr.
Dr. Riddhi Shah

ENT Specialist

Practicing since :2008

Answered : 518 Questions

default
Posted on Wed, 12 Apr 2017 in Ear, Nose and Throat Problems
Question: Since the beginning of February, my 26 year old son has been treated for a staph infection in his sinuses. The treating doctor is an infectious disease specialist. According to recent lab tests the staph infection is gone. While he was being treated he developed two ear infections and swollen hands/fingers. When he scratched one of his hands it started to ooze. He returned to the doctor and a sample was taken for testing. At that time he was placed on another antibiotic for a different bacteria. The swelling eventually subsided. Yesterday his arm started to swell at the same location where he had an allergic reaction to a bee sting this fall. He went to urgent care today (Sunday) and is currently awaiting results of additional lab tests. I do not know the names of all the antibiotics he has been prescribed. The final antibiotic he received for the staph infection was previously only available in IV form. What could be the cause of all these symptoms and where do we go from here? Should we seek a second opinion? If yes, what type of doctor should be consulted? Thank you for your help.
doctor
Answered by Dr. Riddhi Shah 2 hours later
Brief Answer:
Might be an allergic reaction to the antibiotics taken

Detailed Answer:
Hi,thank you for posting your query on health care magic.
I have gone through your query and can understand your concern.

Looking at the information provided,your son might be suffering from Allergic reaction to the antibiotics taken leading to swelling of arm.

He may have a test for Allergic testing for the Antibiotics taken .

At present,if he is not having any infection,then stop the Antibiotics.

He may find relief by taking Antihistaminic like Cetrizine.

Hope this answers your question Take care.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Sinuses

doctor1 MD

Hello Sir/Mam, My self XXXXXXX XXXX and i m 29 yrs old.I m accountant by profession.from last 1 yr i m suffering from Sinus problem.I DAILY FEEL...

doctor1 MD

Can you get a zit in your nipple? Because I did!!! I didn't know you could get one there. It was the size of a marble and when I squeezed it tons...

doctor1 MD

I have had a mastoid infection on both sides of my head. In XXXXXXX of 2016 I spent a week in the hospital on iv antibiotics. Doctors where not...

doctor1 MD

I was in instivise care for two and half days from morphine overdose. I was in hospital all togather for four days. My kidneys was reading high...

doctor1 MD

Hi i had op to remove disc in my neck and removal of spur on another disc 4 months ago.The inscision was from front hence they had to move voice...

doctor1 MD

my wife used the urine test kit and tested positive for pregnancy but nearing her period time she blead at night and so she has visited the docter...